MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Cardiac Arrest (1762); Myocardial Infarction (1969); Thrombosis (2100); Cardiogenic Shock (2262)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent thrombosis, myocardial infarction, cardiogenic shock, and cardiac arrest occurred.The multivessel percutaneous coronary intervention (pci) was performed with multiple stenosis to the left anterior descending (lad) artery, first diagonal branch (d1) and second obtuse marginal branch (om2).A pci was performed on the 80% stenosed, 20mm long, target lesion between the proximal lad to mid lad.A non-bsc wire passed through the lesion, angioplasty was performed using a 2.25mm x 15mm nc emerge balloon catheter at 14 atmospheres for 15 seconds.However, the balloon ruptured and got separated.The physician deployed the 2.75mm x 32mm synergy drug-eluting stent to the affected area.Post-stent angioplasty was performed using a 3.00mm x 15mm nc emerge at 18 atmospheres for 10 seconds, but the balloon got stuck on the wire.Another non-bsc balloon was used for angioplasty.The stent became thrombosed and was treated with angioplasty and a 2.5mm x 28mm synergy drug-eluting stent deployed to overlap the first placed stent.Angioplasty was performed using a non-bsc balloon.There was a 0% residual stenosis post intervention.A pci was performed on the 90% stenosed target lesion located in the ostial first diagonal to the first diagonal branch (d1).A non-bsc wire passed through the lesion.Angioplasty was performed using a non-bsc balloon.A 2.25mm x 15mm nc emerge balloon catheter was advanced for dilatation at 18 atmospheres for 10 seconds.A 2.25mm x 38mm synergy drug-eluting stent drug-eluting stent was successfully placed.Post-stent angioplasty was performed using a non-bsc balloon.The stent became thrombosed intraprocedure.Angioplasty was performed with a 2.0 x 12mm emerge balloon at 10 atmospheres for 12 seconds and a non-bsc balloon.The stent thrombosis was treated with balloon angioplasty.There was 0% residual stenosis post intervention.A pci was performed on the 95% stenosed target lesion located in the ostial om2 to om2 lesion.A non-bsc wire passed through lesion.The pre-interventional distal flow was normal (timi 3).Angioplasty were performed using a 2.25 x 15mm nc emerge balloon catheter at 10 atmospheres for 15 seconds and two non-bsc balloons.The shaft of the 2.25 nc emerge severed and was left in the patient's om2.Then a non-bsc stent was placed successfully.The post-interventional distal flow was decreased.There was a 99% residual stenosis post intervention.The multilevel pci to the lad, d1 and om2 was complicated by the balloon issues and lad stent thrombosis.Myocardial infarction, cardiogenic shock, and cardiac arrest were encountered.The cardiac arrest was treated with cardiopulmonary resuscitation (cpr), heart pump and extracorporeal membrane oxygenation (ecmo) and the patient was sent to the coronary care unit.Successful return of spontaneous circulation with ongoing ecmo support.There was pulmonary hemorrhage secondary to anticoagulation and cpr.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9484155
Report Number2134265-2019-15523
Device Sequence Number19291369
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public08714729840381
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024072302
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR